Skip to Main Content

Transactions of the American Mathematical Society

Published by the American Mathematical Society since 1900, Transactions of the American Mathematical Society is devoted to longer research articles in all areas of pure and applied mathematics.

ISSN 1088-6850 (online) ISSN 0002-9947 (print)

The 2020 MCQ for Transactions of the American Mathematical Society is 1.48.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Simultaneous approximation of additive forms
HTML articles powered by AMS MathViewer

by Ming Chit Liu PDF
Trans. Amer. Math. Soc. 206 (1975), 361-373 Request permission


Let $X = ({x_1}, \cdots ,{x_s})$ be a vector of $s$ real components and ${f_i}(X) = \sum \nolimits _{j = 1}^s {{\theta _{ij}}x_j^k} (k = 2,3, \cdots ;i = 1, \cdots ,R) R$ additive forms, where ${\theta _{ij}}$ are arbitrary real numbers. The author obtains some results on the simultaneous approximation of $||{f_i}(X)||$, where $||t||$ means the distance from $t$ to the nearest integer.
  • J. W. S. Cassels, An introduction to Diophantine approximation, Cambridge Tracts in Mathematics and Mathematical Physics, No. 45, Cambridge University Press, New York, 1957. MR 0087708
  • R. J. Cook, On the fractional parts of a set of points, Mathematika 19 (1972), 63–68. MR 330060, DOI 10.1112/S0025579300004940
  • R. J. Cook, The fractional parts of an additive form, Proc. Cambridge Philos. Soc. 72 (1972), 209–212. MR 297712, DOI 10.1017/s0305004100047034
  • H. Davenport, On a theorem of Heilbronn, Quart. J. Math. Oxford Ser. (2) 18 (1967), 339–344. MR 223307, DOI 10.1093/qmath/18.1.339
  • H. Heilbronn, On the distribution of the sequence $n^2\theta (\textrm {mod} 1)$, Quart. J. Math. Oxford Ser. 19 (1948), 249–256. MR 27294, DOI 10.1093/qmath/os-19.1.249
  • L. K. Hua, Additive theory of prime numbers, Translations of Mathematical Monographs, Vol. 13, American Mathematical Society, Providence, R.I., 1965. MR 0194404
  • E. Landau, Vorlesungen ΓΌber Zahlentheorie. Band I, Hirzel, Leipzig, 1927; English transl., Elementary number theory, Chelsea, New York, 1958. MR 19, 1159.
  • Ming Chit Liu, Simultaneous approximation of two additive forms, Proc. Cambridge Philos. Soc. 75 (1974), 77–82. MR 332668, DOI 10.1017/s030500410004826x
  • I. M. Vinogradov, Analytischer Beweis des Satzes ΓΌber die Verteilung der Bruchteile eines ganzen Polynoms, Bull. Acad. Sci. USSR (6) 21 (1927), 567-578.
  • I. M. Vinogradov, The method of trigonometrical sums in the theory of numbers, Trav. Inst. Math. Stekloff 23 (1947), 109 (Russian). MR 0029417
Similar Articles
  • Retrieve articles in Transactions of the American Mathematical Society with MSC: 10F10
  • Retrieve articles in all journals with MSC: 10F10
Additional Information
  • © Copyright 1975 American Mathematical Society
  • Journal: Trans. Amer. Math. Soc. 206 (1975), 361-373
  • MSC: Primary 10F10
  • DOI:
  • MathSciNet review: 0366820